MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY SUBCUTANEOUS FASCIA CLOSURE

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY SUBCUTANEOUS FASCIA CLOSURE
Model Number 26173AM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.We found that one jaw is broken off the distal end of the instrument and the main shaft is bent.Damage to instrument is consistent with wear of long use and/or stress overload.
 
Event or Problem Description
Allegedly, during a robotics case, one jaw of the instrument broke off into patient; the doctor retrieved the piece and went on to complete procedure.The hospital reported no injury to the patient.

Brand Name
SUBCUTANEOUS FASCIA CLOSURE
Common Device Name
SUBCUTANEOUS FASCIA CLOSURE
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6691313
Report Number9610617-2017-00053
Device Sequence Number46385
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberOZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1